Alert archive / California / Gale Watches in 2019
Gale Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 11, 2019, 2:29 PM PST. It took effect at Feb 12, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 2:29 PM PST (22:29 UTC)
- In effect from
- Feb 12, 2019, 10:00 PM PST
- Expired
- Feb 12, 2019, 3:38 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
466 WHUS76 KEKA 112229 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 229 PM PST Mon Feb 11 2019 PZZ470-120630- /O.CON.KEKA.SC.Y.0020.000000T0000Z-190211T2300Z/ /O.EXT.KEKA.GL.W.0007.190211T2300Z-190213T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 229 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...S 30 to 40 kt expected tonight through Wednesday. * WAVES/SEAS...Combined seas building to 13 to 16 ft tonight and remaining steep and hazardous through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-120630- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190211T2300Z/ /O.CON.KEKA.GL.W.0007.190211T2300Z-190213T1100Z/ Pt St George to Cape Mendocino out 10 nm- 229 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...S 25 to 35 kt tonight through Tuesday night. * WAVES/SEAS...Combined seas building to 12 to 15 ft tonight and remaining steep and hazardous through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-120630- /O.CON.KEKA.SC.Y.0020.000000T0000Z-190212T1100Z/ /O.CON.KEKA.GL.W.0007.190212T1100Z-190213T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 PM PST WEDNESDAY... * WINDS...S 25 to 35 kt Tuesday morning through Wednesday afternoon. * WAVES/SEAS...Combined seas building to 12 to 14 ft Tuesday morning and then to 18 to 20 ft by Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-120630- /O.EXT.KEKA.SC.Y.0019.000000T0000Z-190213T0600Z/ /O.NEW.KEKA.GL.A.0007.190213T0600Z-190213T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 229 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Tuesday evening through Wednesday afternoon. * WINDS...S 15 to 25 kt tonight through Tuesday...increasing to 30 to 40 kt Tuesday night and Wednesday. * WAVES/SEAS...Combined seas building to 9 to 11 ft Tuesday and then to 15 to 17 ft by Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
084 WHUS76 KEKA 120435 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 PM PST Mon Feb 11 2019 PZZ475-121245- /O.CON.KEKA.SC.Y.0020.000000T0000Z-190212T1100Z/ /O.CON.KEKA.GL.W.0007.190212T1100Z-190213T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 PM PST WEDNESDAY... * WINDS...S 25 to 35 kt tomorrow morning through Wednesday afternoon. * WAVES/SEAS...Combined seas building to 12 to 14 ft by tomorrow morning and then to 18 to 20 ft by Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-121245- /O.CON.KEKA.GL.W.0007.000000T0000Z-190213T1100Z/ Pt St George to Cape Mendocino out 10 nm- 835 PM PST Mon Feb 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...S 25 to 35 kt tonight through Tuesday night. * WAVES/SEAS...Combined seas building to 12 to 15 ft tonight and remaining steep and hazardous through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-121245- /O.CON.KEKA.GL.W.0007.000000T0000Z-190213T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 PM PST Mon Feb 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...S 30 to 40 kt expected tonight through Wednesday. * WAVES/SEAS...Combined seas building to 13 to 16 ft tonight and remaining steep and hazardous through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-121245- /O.CON.KEKA.SC.Y.0019.000000T0000Z-190213T0600Z/ /O.CON.KEKA.GL.A.0007.190213T0600Z-190213T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 835 PM PST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WINDS...S 15 to 25 kt tonight through Tuesday...increasing to 30 to 40 kt Tuesday night and Wednesday. * WAVES/SEAS...Combined seas building to 9 to 11 ft Tuesday and then to 15 to 17 ft by Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
612 WHUS76 KEKA 121138 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 338 AM PST Tue Feb 12 2019 PZZ455-121945- /O.EXT.KEKA.SC.Y.0019.000000T0000Z-190213T0400Z/ /O.EXB.KEKA.GL.W.0007.190213T0400Z-190213T2300Z/ /O.UPG.KEKA.GL.A.0007.190213T0600Z-190213T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 338 AM PST Tue Feb 12 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 8 PM this evening to 3 PM PST Wednesday. The Gale Watch is no longer in effect. * WINDS...S 15 to 25 kt through Tuesday...increasing to 30 to 40 kt Tuesday night and Wednesday. * WAVES/SEAS...Combined seas building to 9 to 11 ft Tuesday and then to 15 to 17 ft by Wednesday morning. Seas will be steep and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-121945- /O.CON.KEKA.GL.W.0007.000000T0000Z-190213T1100Z/ Pt St George to Cape Mendocino out 10 nm- 338 AM PST Tue Feb 12 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WINDS...S 25 to 35 kt tonight through Tuesday night. * WAVES/SEAS...Combined seas building to 12 to 15 ft tonight and remaining steep and hazardous through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-121945- /O.CON.KEKA.GL.W.0007.000000T0000Z-190213T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 338 AM PST Tue Feb 12 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...S 30 to 40 kt with gusts to 45 kt expected tonight through Wednesday. * WAVES/SEAS...Combined seas 13 to 16 ft Tuesday building to 18 to 22 feet Tuesday night and Wednesday. Seas will be steep and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-121945- /O.CON.KEKA.GL.W.0007.000000T0000Z-190213T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 338 AM PST Tue Feb 12 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...S 25 to 30 kt Tuesday...increasing to 35 to 40 kt with gusts to 50 kt Tuesday night and Wednesday. * WAVES/SEAS...Combined seas 11 to 14 ft Tuesday building to 19 to 22 feet Tuesday night and Wednesday. Seas will be steep and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 11, 5:42 AM PST, 8 hours 47 minutes earlier.
Area forecast discussion, Feb 11, 5:42 AM PST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
542 AM PST Mon Feb 11 2019
.SYNOPSIS...An active weather pattern will continue through the
upcoming work week, with additional rounds of rain, mountain snow,
and gusty winds expected.
&&
.DISCUSSION...Lingering showers and snow will continue through
much of the morning today as a weak disturbance moves out of the
area. Some light snow accumulations will be possible at elevations
as low as 1,500 feet through this morning. Another system will
approach the area on Tuesday, bringing with it another round of
rain, mountain snow, and gusty winds. Snow levels are expected to
be higher with this system, with snow levels at the coast
expected to rise to around 3,500 feet by Wednesday morning.
Interior snow levels will also rise, but to around 3,000 feet.
Snow levels around the Trinity horn are only expected to rise to
around 2,400 to 2,600 feet by early Wednesday. Given the mostly
higher snow levels, mostly rain is expected with this system.
Though, Trinity county and northeastern Mendocino county will see
some additional snow around 2,500 to 3,000 feet and above, along
with other portions of the interior. A Winter Storm Watch was
issued for Trinity county and northeastern Mendocino county, with
heavy snow expected and impacts possible along Highways 3, 36, and
299. Snow levels do rise in northeastern Mendocino county, so
this zone will need to be monitored. Moderate to heavy rain is
expected below the snow level, with a southwesterly fetch expected
to bring in better moisture. Given the direction of the flow,
favorable orographic enhancements will be possible along the
coastal ranges. None of the rivers are currently forecast to be
near monitor stage, but sharp rises are expected with the moderate
to heavy rain, along with melting snow. Additionally, winds in
the higher elevations will continue to be gusty through Tuesday,
with an increase in winds expected late on Tuesday. Overall wind
speeds appear to remain below advisory level, but this will need
to continue to be monitored.
Snow levels will come down again late on Wednesday and continue to
drop through the day on Thursday as another system approaches the
area. Another round of rain, mountain snow, and gusty winds will
be possible early on Friday as the associated cold front moves
across the area. Snow levels will be around 2,400 feet in the
northern part of the area and increase to the south, with snow
levels forecast to be around 3,400 feet over the southern part of
the area. Lingering showers and relatively low elevation snow will
be possible through the weekend after the front moves through the
area on Friday.
&&
.AVIATION...Light showers will impact both CEC and ACV
periodically through Tuesday morning and beyond. Ceilings are
expected to fluctuate between VFR and MVFR as a result, with only
minimal visibility restrictions. Similar conditions can be expected
at UKI as well, but with less frequent rainfall. Gusty southerly
winds can also be expected at coastal terminals through the day and
overnight , particularly at CEC. /BRC
&&
.MARINE...As of early Monday morning, seas have managed to settle
slightly to around 9 feet at 16 seconds...consisting generally of
decaying northwesterly swell. However, southerly winds have already
begun to increase across the northern waters, and this gradual
increasing trend is expected to continue through Tuesday as a slow
moving cold front approaches. Winds are expected to reach near Gale
strength across the northern waters by approximately late this
afternoon/evening, and by approximately Tuesday morning/early
afternoon in the southern outer waters. Overnight Tuesday through
Wednesday, an intensifying low pressure system will push through the
waters, likely resulting in a surge of stronger winds and perhaps
reaching sustained speeds of 35 to 40 kt for at least a brief
period. Confidence is low regarding the exact timing and magnitude
of these stronger winds. However, generally speaking mariners can
expect seas to gradually build in both height and steepness between
today and Wednesday...peaking sometime early Wednesday.
Seas will gradually settle late Wednesday through Thursday, but
another storm will arrive with a large northwesterly swell and
fresh westerly winds late in the week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from Tuesday afternoon through Wednesday
afternoon for CAZ107-108.
Winter Storm Watch from Tuesday afternoon through Wednesday
morning for CAZ111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 PM PST this afternoon for PZZ450- 470.
Gale Warning from 3 PM this afternoon to 3 AM PST Wednesday for
PZZ450-470.
Small Craft Advisory until 3 AM PST Wednesday for PZZ455.
Small Craft Advisory until 3 AM PST Tuesday for PZZ475.
Gale Warning from 3 AM Tuesday to 3 PM PST Wednesday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 11, 4:44 AM PST, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 444 AM PST Mon Feb 11 2019 CAZ102-105-106-110-112-113-121245- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 444 AM PST Mon Feb 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Lingering light showers will be possible through today. Lower elevation snow will be possible through this morning, with snow levels rising through the day. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Tuesday, Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-121245- Northeastern Mendocino Interior- 444 AM PST Mon Feb 11 2019 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Lingering light showers will be possible through today. Lower elevation snow will be possible through this morning, with snow levels rising through the day. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Winter Storm Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Tuesday, Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-121245- Northern Trinity-Southern Trinity- 444 AM PST Mon Feb 11 2019 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Lingering light showers will be possible through today. Lower elevation snow will be possible through this morning, with snow levels rising through the day. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Winter Storm Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Tuesday, Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-121245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 444 AM PST Mon Feb 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Lingering light showers will be possible through today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Tuesday, Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:26 AM PST | Winter Storm Watch | EKA | Mendocino, Trinity | 24 hr |
| Feb 11, 2:29 PM PST | Wind Advisory | EKA | Del Norte | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.